Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Hollow feeling in chest, deep breaths. Had racing pulse. Was on estradiol, welbutron. Concerned?

i have been experiencing a hollow feeling in my chest and feel like I have to take deep breaths to breathe. It doesnt hurt, it just feels strange. The other day my pulse seemed like it was racing also. I am concerned that this may be something serious, or could just be stress or depression. I got off of all my meds a while back. I was taking estradiol and welbutron, I stopped taking them gradually because I felt like I was doing great exercising and loosing some weight.
Asked On : Fri, 5 Apr 2013
Answers:  2 Views:  492
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. It could be related to stopping the medication. In many occasions when a person stops a medication which acts on the brain on her own, it can cause such symptoms. You should ask your doctor about the period of time you need to take this medication and how to stop it in the proper time. The symptoms you mentioned are the physical signs of anxiety and could be related to many things including the issue mentioned. Best wishes.
Answered: Fri, 5 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

As per your details, you are possibly having underlying anxiety disorder. However, you might need consultation with a general physician to rule out any cardiac/pulmonary pathology.
After that, consult a psychiatrist for detailed evaluation. Following treatment strategies would be helpful-

1) Antianxiety like SSRIs (escitalopram, sertarline, paroxetine etc), Benzodiazepines like clonazepam, lorazepam etc.
2) Psychotherapy/ Counselling sessions
3) Relaxation techniques like yoga, meditation, deep breathing etc

Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Fri, 5 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor